Heavy Rain, St. Johns
- When
- June 14, 12:32 PM EST to 1:32 PM EST
- Where
- St. Johns County, 1.83 mi NW of Palm Vly
- Reported by
- Broadcast Media
- Coordinates
- 30.200, -81.400
The media reported 2.11 inches of rainfall in the past hour at TPC Sawgrass.
S. Diurnal instability combined with the sea breezes, outflows, upper level energy and high moisture all under weak steering flow produced locally heavy rainfall and isolated pulse severe storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A stationary front meandered near the FL-GA state line under a mean layer upper level trough across the eastern U.S. Diurnal instability combined with the sea breezes, outflows, upper level energy and high moisture all under weak steering flow produced locally heavy rainfall and isolated pulse severe storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 14, 12:23 PM EST, 9 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 123 PM EDT Mon Jun 14 2021 .AVIATION... [Through 18Z Tuesday] Low stratus over the region this morning has eroded away. Earlier start to convection late this morning, with this activity expanding in coverage across northeast FL through the early afternoon as the Atlantic sea breeze migrates inland. Heavy t-storms will restrict vsbys and may produce gusty erratic outflows as well. With chaotic outflows, winds may quickly shift at times. Tonight, convection will wane through the evening with VFR to MVFR ceilings developing overnight. Winds back to the south southwest ahead of another approaching front which will stall across the region on Tuesday. && .PREV DISCUSSION [1007 AM EDT]... .NEAR TERM [Through Tonight]... Low stratus and fog across inland portions of southeast GA and the northern Suwannee Valley may expand further eastward along the Interstate 10 corridor towards sunrise. Overcast skies and fog will then lift during the mid-morning hours. Otherwise, the stationary frontal boundary extending southwestward from developing low pressure near the Outer Banks will move slowly southward and will dissipate this afternoon. The drier air mass located just northwest of our region will begin to filter into inland southeast GA this afternoon, while a loose local pressure gradient and light west-southwesterly low level flow from the I-10 corridor southward will allow for the Atlantic and Gulf coast sea breezes to develop and move inland, with these boundaries and the decaying front all serving as convective triggers this afternoon. Latest short-term, high resolution guidance indicates that convection will ignite along the FL Big Bend and Nature coast late this morning, with isolated convection developing across coastal southeast GA and along the FL/GA border near the front. Outflow and inland moving sea breeze boundaries should then collide for locations along and south of I-10 this afternoon, with forecast model soundings indicating deep tropical moisture persisting over most of northeast and north central FL this afternoon, while PWAT values decrease over inland southeast GA from north to south this afternoon. Categorical POPs were placed in the forecast grids for locations between I-95 and I-75, and slow/erratic storm motion this afternoon will again raise the risk for localized flooding, especially for urban and normally flood prone locations. Model soundings also indicate ML CAPE values remaining in the relatively tame 1,000 - 1,500 j/kg range today for locations south of Waycross. Heavy rainfall amounts and frequent lightning strikes will be the main threats this afternoon within this widespread convective activity, mainly for locations south and east of Waycross. The Weather Prediction Center has again placed these locations within a Marginal Risk for Excessive Rainfall. Outflow boundaries may spark widely scattered convection later this afternoon for locations from Waycross northward. Highs will soar to the lower 90s for these locations, while mid to upper 80s prevail in the more tropical environment south and east of Waycross. Convective activity will quickly wane along the I-10 corridor before sunset as the aforementioned drier air mass advects southward, with widely scattered convection remaining possible overnight over north central FL, where deeper moisture will reside. Otherwise, the potent shortwave trough impacting the eastern Great Lakes region today will dig a longwave trough over the eastern third of the nation overnight, driving another frontal boundary towards the Altamaha and Ocmulgee Rivers towards sunrise on Tuesday. Our local pressure gradient will tighten overnight, which should prevent fog formation for most locations, with a light southwesterly breeze during the predawn hours keeping lows in the low to mid 70s nearly area-wide. .SHORT TERM [Tuesday Through Wednesday]... A cold front from out of the north will settle in over the region through midweek, with the front eventually stalling near the Florida-Georgia border by midweek. Daily rounds of showers and thunderstorms associated with diurnal heating are expected Tuesday and Wednesday, with upper level troughing increasing the chances for strong storm formations to occur on Tuesday due to increased lift and cooling aloft. Drier air settling in over southeast Georgia on Wednesday will act to inhibit convective developments,making for areas outside of the frontal boundary, primarily over northeastern Florida, more likely to experience daytime convection. High temperatures for midweek will be in the upper 80s and lower 90s with warmer temps expected to occur over southeast Georgia and along the coast. Overnight low temperatures will manage to drop down into the upper 60s by midweek for inland areas due to drier air settling into the region. .LONG TERM [Thursday Through Monday]... Dry air over the region will begin to recede and weaken as high pressure moves off to the east and low pressure from out of the gulf develops into a trough west of the area, resulting in a more southerly flow with an increase in moisture levels. Primarily diurnal showers and storms throughout the area are expected to continue through the end of the week and with build ups becoming more widespread throughout the forecast area over the weekend as the frontal boundary dissipates. Temperatures during this period will be near the seasonal average. .MARINE... A stationary frontal boundary situated along the Florida and Georgia border will weaken this afternoon, with numerous showers and thunderstorms expected to develop over the northeast Florida waters this afternoon to the south of this boundary. Seas of 2-3 feet will prevail both near shore and offshore today. Another frontal boundary entering the southeastern states this morning will also stall near the Florida and Georgia border by midweek. Southwesterly winds will increase in advance of this frontal boundary beginning late tonight, with Caution level wind speeds of 15-20 knots expected on Tuesday night. Seas will briefly build to 3-5 feet through Wednesday before diminishing by Wednesday evening. Rounds of scattered thunderstorms will be possible on Wednesday and Thursday for the northeast Florida waters. This front will dissipate later this week as high pressure builds over the southern Appalachians and low pressure takes shape over the western Gulf of Mexico and moves northward. Lighter winds will allow seas to fall to around 2 feet by late this week both near shore and offshore. Rip Currents: Low wave heights and developing offshore winds on Tuesday will keep the risk low at area beaches through at least midweek. .FIRE WEATHER... Light surface and transport winds will result in low daytime dispersion values today for most of southeast GA and northeast FL. Southwesterly surface and transport winds will keep dispersion values above critically low values for north central FL. West to west-southwesterly surface and transport winds will develop and begin to strengthen overnight tonight, with breezy conditions expected area-wide on Tuesday. This will create high dispersion values across southeast GA, with good dispersion values forecast across northeast and north central FL. A drier air mass will filter into inland portions of southeast GA on Tuesday and Wednesday, resulting in minimum relative humidity values of 30-35 percent both afternoons for locations north and west of Waycross. .HYDROLOGY... Slow moving thunderstorms this afternoon will likely result in widespread 1-2 inch rainfall amounts for locations along and south of the I-10 corridor, with locally higher totals possible. Localized flooding will be possible this afternoon, especially for urban and normally flood prone locations. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 95 70 92 68 / 10 20 20 20 10 SSI 74 92 75 89 74 / 20 30 30 20 20 JAX 72 94 73 91 71 / 30 60 30 40 20 SGJ 72 93 73 89 72 / 40 70 20 40 20 GNV 72 90 73 88 71 / 30 60 40 50 20 OCF 72 89 74 88 72 / 40 30 30 40 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1009 AM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 2 NNW SPARR 29.36N 82.13W
06/13/2021 MARION FL EMERGENCY MNGR
DELAYED REPORT OF TREES DOWN AND A
TRAMPOLINE THROWN/DAMAGED AT A RESIDENCE
ALONG HIGHWAY 316.
&&
DDSpecial Weather Statement
National Weather Service Jacksonville FL
1228 PM EDT Mon Jun 14 2021
FLZ035-136-236-141715-
Eastern Alachua FL-Western Alachua FL-Gilchrist FL-
1228 PM EDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILCHRIST AND
SOUTHWESTERN ALACHUA COUNTIES UNTIL 115 PM EDT...
* At 1227 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Archer, or 12 miles southwest
of Gainesville, moving northeast at 10 mph.
* Winds in excess of 40 mph, possibile funnel cloud formations, and
minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Gainesville, Archer, University Of Florida and Newberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2954 8256 2953 8265 2956 8266 2957 8268
2962 8270 2978 8238 2956 8225 2949 8247
2948 8249 2948 8256
TIME...MOT...LOC 1627Z 239DEG 14KT 2960 8252
BOOTHESpecial Weather Statement
National Weather Service Jacksonville FL
128 PM EDT Mon Jun 14 2021
FLZ125-133-141800-
Coastal St. Johns FL-Coastal Duval FL-
128 PM EDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 200 PM EDT...
* At 126 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Ponte Vedra Beach, moving north
at 10 mph.
* Funnel clouds possible with this storm.
* Locations impacted include...
Ponte Vedra Beach, Neptune Beach, Palm Valley, Sawgrass and San
Pablo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3015 8132 3014 8148 3036 8151 3038 8136
3025 8135 3019 8132
TIME...MOT...LOC 1726Z 172DEG 9KT 3023 8141
BOOTHEThe Jacksonville radar (KJAX), 43 km away, was scanning. The volume nearest the first event began at 17:30 UTC.
3 flood, 2 heavy rain, 2 thunderstorm wind. Local standard time, as filed.
The media reported 2.11 inches of rainfall in the past hour at TPC Sawgrass.
Street flooding in Sawgrass due to heavy rainfall. Hourly rainfall was over 2 inches.
A spotter measured 3.2 inches of rainfall in the past hour in the Lehigh Woods section of Palm Coast.
At 334 pm, street flooding was reported at the intersection of State Road 100 and North Bacher Street in Bunnell. Cars were struggling to drive across the flood water. At 353 pm, emergency management reported over 3 inches of water was covering the Woodbury Drive in Palm Coast. Saturated grounds blanketed much of the county. Storm totals rainfall amounts ranged from near 4 inches in Palm Coast to 5.62 inches at the EOC in Bunnell to 6-7 inches in southwest and northeast sections of Palm Coast.
Multiple trees were blown down on the the 1800 block of Old Haw Creek Road near Bunnell.
Trees were blown down and blocked the road in the Sexton Place section of Palm Coast.
Delete this.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2021Every state in 2021This day in weather historyWarnings in Florida, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 960166, 960162, 960167, 960164, 960168, 960169, 960165.